Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Tampa Bay, FL

June 1, 2012DeSoto County, Hardee County, Sarasota County, Florida

NWS Tampa Bay, FL issued this special weather statement at Jun 1, 2012, 2:13 PM EDT for DeSoto County, Hardee County, Sarasota County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2012, 2:13 PM EDT (18:13 UTC)
Expired
Jun 1, 2012, 3:00 PM EDT
In force
47 min
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 57 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1052 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

656 
WWUS82 KTBW 011813
SPSTBW

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
213 PM EDT FRI JUN 1 2012

FLZ055>057-060-061-011900-
DE SOTO-HARDEE-HIGHLANDS-MANATEE-SARASOTA-
213 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL AFFECT DESOTO...HARDEE...SARASOTA...
SOUTHERN MANATEE AND WESTERN HIGHLANDS COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LIMESTONE TO
VENICE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ARCADIA TO
VENICE...MOVING NORTHEAST AT 15 MPH...WILL AFFECT NOKOMIS...VENICE...
VENICE GARDENS AND SIESTA KEY...UNTIL 300 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE AS 
THE LINE OF THUNDERSTORMS MOVES THROUGH THE AREA. TORRENTIAL RAINS 
WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER 
ON ROADWAYS.

&&

LAT...LON 2703 8182 2703 8225 2697 8226 2695 8239
      2706 8246 2723 8253 2727 8258 2730 8258
      2737 8263 2738 8261 2734 8256 2738 8257
      2764 8149 2710 8132
TIME...MOT...LOC 1812Z 235DEG 14KT 2739 8185 2713 8247

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 1:59 PM EDT, 14 minutes earlier.

Area forecast discussion, Jun 1, 1:59 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
159 PM EDT FRI JUN 1 2012

.SHORT TERM (TONIGHT-SUNDAY)...
AN UPPER TROUGH IS APPROACHING THE AREA FROM THE WEST WITH SOME
ENERGY AHEAD OF IT AIDING IN THE SHOWER AND THUNDERSTORM ACTIVITY
CURRENTLY IN PLACE ACROSS THE AREA. THIS UPPER TROUGH WILL MOVE
OVER THE AREA THIS EVENING AS THE SURFACE COLD FRONT PUSHES INTO
THE AREA AND GRADUALLY WEAKENS ACROSS THE SOUTHERN ZONES. THIS
WILL CLEAR OUT THE RAIN LATER TONIGHT WITH RAIN CHANCES
DIMINISHING TO 20-30 PERCENT. HIGH PRESSURE STARTS TO BUILD OVER
THE AREA FOR SATURDAY WITH ZONAL FLOW ALOFT. SOME REMNANT MOISTURE
ACROSS THE SOUTHERN INTERIOR WILL ALLOW FOR SOME ISOLATED STORMS
IN THE AFTERNOON. THE AREA WILL THEN DRY OUT FOR THE REST OF THE
WEEKEND AS HIGH PRESSURE BUILDS OVER THE STATE AND FLOW ALOFT
BECOMES NW. TEMPS WILL GENERALLY BE IN THE MID 60S TO MID 70S WITH
HIGHS IN THE UPPER 80S TO AROUND 90.

.LONG TERM (SUNDAY NIGHT-FRIDAY)...
FORECAST AREA WILL RESIDE BETWEEN UPPER LEVEL RIDGING OVER THE
CENTRAL/WESTERN GULF OF MEXICO...AND A LARGE TROUGH ALONG THE
EASTERN SEABOARD AT THE BEGINNING OF THE LONG TERM PERIOD. THIS
POSITION WILL RESULT IN DEEP LAYER NORTHWEST FLOW DURING MONDAY.
THIS PATTERN DURING EARLY JUNE WOULD SUPPORT ABOVE NORMAL DAYTIME
TEMPS AND LOW CHANCES FOR CONVECTION. GFS/ECMWF BOTH SUGGEST THAT
ANY MID/UPPER LEVEL IMPULSES DROPPING DOWN THE BACKSIDE OF THE
TROUGH WILL REMAIN TO OUR NORTH AND FEEL CONFIDENT IN KEEPING POPS
AROUND 10 PERCENT.

CYCLOGENESIS OFF THE MID-ATLANTIC COAST TUESDAY/TUESDAY NIGHT WILL
THEN RESULT IN A WEAK FRONTAL SYSTEM SINKING SOUTHWARD THROUGH
AL/GA/CAROLINAS TOWARD THE I-10 CORRIDOR. AHEAD OF THIS
BOUNDARY...SLIGHTLY BETTER COLUMN MOISTURE ADVECTS OVERHEAD...AND
WILL RE-INTRODUCE A SLIGHT CHANCE POP...ALTHOUGH COVERAGE SHOULD
STILL REMAIN BELOW CLIMATOLOGY.

FRONTAL SYSTEM/SURFACE TROUGH IS PROGGED TO STALL JUST TO OUR
NORTH DURING THE MID-WEEK PERIOD WHILE GENERALLY ZONAL FLOW
BECOMES ESTABLISHED OVERHEAD. A SLOW INCREASE IN MOISTURE AND A
FAVORABLE SUBTROPICAL RIDGE POSITION WILL SLOWLY RETURN OUR
FORECAST BACK TO SEASONABLE RAIN CHANCES...ESPECIALLY OVER THE
ZONES NORTH OF TAMPA BAY IN CLOSER PROXIMITY TO THE LOW LEVEL
FOCUS OF THE SURFACE TROUGH.

&&

.AVIATION...
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE TO
AFFECT THE TERMINALS THROUGH THE REMAINDER OF THE AFTERNOON
HOURS AND INTO THE EVENING. THE BACK EDGE OF THE RAINFALL IS
CLEARLY EVIDENT IN VISIBLE SATELLITE IMAGERY OVER THE WESTERN
GULF...SO EXPECT SHOWERS TO END FROM NORTH TO SOUTH BETWEEN 23Z
FRIDAY AND 01Z SATURDAY WITH SOME LINGERING SHOWERS IN THE
VICINITY FOR ANOTHER HOUR OR TWO THEREAFTER. VFR CONDITIONS ARE
THEN EXPECT THROUGH THE OVERNIGHT HOURS AND CONTINUING THROUGH
EARLY SATURDAY AFTERNOON.

&&

.MARINE...
A WEAK COLD FRONT AND UPPER TROUGH WILL MOVE THROUGH THE AREA
TONIGHT AND ALLOW THE RAIN TO CLEAR OUT OF THE AREA. WILL STILL
HAVE SOME LOW RAIN CHANCES MAINLY SOUTH INTO SATURDAY...BUT
DRIER AIR WILL BE PUSHING INTO THE AREA AS HIGH PRESSURE BUILDS
OVER THE STATE FOR SATURDAY THROUGH MONDAY. THE RIDGE WILL THEN
SHIFT SOUTH INTO TUESDAY AS A LOW PRESSURE SYSTEM PUSHES EAST WELL
TO THE NORTH OF THE STATE. NO HIGHLIGHTS ARE EXPECTED AT THIS
TIME...BUT WILL BE WATCHING FOR AN INCREASED PRESSURE GRADIENT
NEAR THE END OF THE PERIOD AS THE AREA GETS BETWEEN THE HIGH TO
THE SOUTH AND THE LOW TO THE NORTH.

&&

.FIRE WEATHER...
DRIER AIR WILL BE MOVING INTO THE AREA SATURDAY AS HIGH PRESSURE
BUILDS. THIS MAY ALLOW FOR A COUPLE OF HOURS OF HUMIDITIES IN THE
30-40 PERCENT RANGE FOR A FEW SPOTS SATURDAY AND SUNDAY
AFTERNOONS. LOW ERC VALUES AND LIGHTER WINDS SHOULD PREVENT ANY
NEED FOR WARNINGS OR STATEMENTS THOUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  74  89  74  91 /  20  10  10  10
FMY  74  90  73  92 /  40  20  10  10
GIF  71  91  72  93 /  30  10  10  10
SRQ  73  88  73  88 /  30  10  10  10
BKV  69  90  65  92 /  20  10  10  10
SPG  75  88  76  89 /  30  10  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...24/COLSON
LONG TERM...14/MROCZKA
AVIATION...21/JELSEMA
Hazardous weather outlook, Jun 1, 5:57 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
557 AM EDT FRI JUN 1 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-012200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
557 AM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A TROUGH OF LOW PRESSURE COMBINED WITH DEEP TROPICAL MOISTURE
APPROACHING FROM THE SOUTH WILL RESULT IN WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE REGION TODAY. SEVERE STORMS ARE NOT
EXPECTED...BUT SOME AREAS WILL RECEIVE 1 TO 2 INCHES OF RAIN. SOME
LOCALIZED URBAN FLOODING IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
A FEW THUNDERSTORMS WILL CONTINUE ON SATURDAY...MAINLY INLAND WITH
AFTERNOON HEATING.

MAINLY DRY WEATHER WILL PREVAIL SUNDAY AND MONDAY FOLLOWED BY A
RETURN OF AFTERNOON STORMS FOR THE MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JILLSON

In the hours before

Special weather statement, Jun 1, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
213 PM EDT FRI JUN 1 2012

FLZ055>057-060-061-011900-
DE SOTO-HARDEE-HIGHLANDS-MANATEE-SARASOTA-
213 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORMS WILL AFFECT DESOTO...HARDEE...SARASOTA...
SOUTHERN MANATEE AND WESTERN HIGHLANDS COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM LIMESTONE TO
VENICE...OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF ARCADIA TO
VENICE...MOVING NORTHEAST AT 15 MPH...WILL AFFECT NOKOMIS...VENICE...
VENICE GARDENS AND SIESTA KEY...UNTIL 300 PM EDT.

GUSTY WINDS OF 35 TO 45 MPH AND FUNNEL CLOUDS WILL BE POSSIBLE AS
THE LINE OF THUNDERSTORMS MOVES THROUGH THE AREA. TORRENTIAL RAINS
WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER
ON ROADWAYS.

&&

LAT...LON 2703 8182 2703 8225 2697 8226 2695 8239
      2706 8246 2723 8253 2727 8258 2730 8258
      2737 8263 2738 8261 2734 8256 2738 8257
      2764 8149 2710 8132
TIME...MOT...LOC 1812Z 235DEG 14KT 2739 8185 2713 8247

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 10:24 AM EDTAreal Flood AdvisoryTBWHillsborough96 min
Jun 1, 12:13 PM EDTSpecial Marine WarningTBW47 min
Jun 1, 3:38 PM EDTTornado WarningTBWHighlands52 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.